STD Home > Spotting With ParaGard IUD

Most women using ParaGard® (the copper IUD) for the prevention of pregnancy will likely tolerate this contraceptive well. However, it is common for women using ParaGard IUD to develop spotting between periods and heavier, longer periods. Fortunately, these problems tend to improve with time.
 
If you develop severe abdominal (stomach) pain, fever, or other serious side effects, be sure to contact your healthcare provider right away. Also, your healthcare provider needs to know if you have ever had problems with pelvic infections or ectopic pregnancies, or have an abnormally shaped uterus.
 
(For more details on what to expect while using this product, click ParaGard Side Effects.)
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Advertisement
Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.